Alert archive / North Carolina / Wind Advisories in 2007

Wind Advisory 5, NWS Wilmington, NC

May 6, 2007

NWS Wilmington, NC issued this wind advisory at May 6, 2007, 3:29 PM EDT. It took effect at May 7, 2007, 2:44 AM EDT. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
May 6, 2007, 3:29 PM EDT (19:29 UTC)
In effect from
May 7, 2007, 2:44 AM EDT
Expired
May 8, 2007, 3:55 PM EDT
In force
37 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KILM 061929
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
329 PM EDT SUN MAY 6 2007

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT MONDAY...

NCZ097-100-101-070830-
/O.NEW.KILM.WI.Y.0005.070507T1400Z-070508T0000Z/
PENDER-BRUNSWICK-NEW HANOVER-
INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND...
SHALLOTTE...WILMINGTON...WRIGHTSVILLE BEACH
329 PM EDT SUN MAY 6 2007

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT MONDAY...

LOW PRESSURE EAST OF NORTH CAROLINA WILL STRENGTHEN AND SINK TO
THE SOUTH AND WEST THROUGH WEDNESDAY. MEANWHILE...A STRONG HIGH
WILL SETTLE ACROSS NEW YORK AND PENNSYLVANIA. THE STRONG
GRADIENT...OR DIFFERENCE IN PRESSURE BETWEEN THE TWO WILL KEEP
GUSTY WINDS ACROSS MOST OF SOUTHEAST NORTH CAROLINA THROUGH TUESDAY.
THE COASTAL COUNTIES WILL BE MOST SUSCEPTIBLE TO THE HIGHEST WIND
SPEEDS BY MONDAY AFTERNOON. NORTH TO NORTHEAST WINDS WILL AVERAGE
25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. THE HIGHEST SUSTAINED
WINDS AND WIND GUSTS WILL BE RIGHT ALONG THE BEACHES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


05
7 follow-up statements
000 
WWUS72 KILM 070644
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
244 AM EDT MON MAY 7 2007

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT MONDAY...

SCZ034-046-071600-
/O.EXA.KILM.WI.Y.0005.070507T1400Z-070508T0000Z/
HORRY-GEORGETOWN-
INCLUDING THE CITIES OF...CONWAY...MYRTLE BEACH...GEORGETOWN
244 AM EDT MON MAY 7 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

LOW PRESSURE 375 MILES EAST NORTHEAST OF MYRTLE BEACH CONTINUES TO
STRENGTHEN AND SINK TO THE SOUTH AND WEST THROUGH WEDNESDAY.
MEANWHILE...A STRONG HIGH CENTERED OVER LAKE ERIE WILL SETTLE
ACROSS NEW YORK AND PENNSYLVANIA. THE STRONG PRESSURE GRADIENT...
OR DIFFERENCE IN PRESSURE BETWEEN THE TWO WILL KEEP GUSTY WINDS
ACROSS MOST OF NORTHEAST SOUTH CAROLINA THROUGH TUESDAY. AREAS
ALONG THE COAST WILL BE IMPACTED THE GREATEST WITH THE HIGHEST WIND
SPEEDS BY LATE MONDAY AFTERNOON. NORTH TO NORTHEAST WINDS WILL
AVERAGE 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. THE HIGHEST
SUSTAINED WINDS AND WIND GUSTS WILL BE RIGHT ALONG THE BEACHES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ097-100-101-071600-
/O.CON.KILM.WI.Y.0005.070507T1400Z-070508T0000Z/
PENDER-BRUNSWICK-NEW HANOVER-
INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND...
SHALLOTTE...WILMINGTON...WRIGHTSVILLE BEACH
244 AM EDT MON MAY 7 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
EDT THIS EVENING. 

LOW PRESSURE 325 MILES EAST OF WILMINGTON NORTH CAROLINA CONTINUES
TO STRENGTHEN AND SINK TO THE SOUTH AND WEST THROUGH WEDNESDAY.
MEANWHILE...A STRONG HIGH CENTERED OVER LAKE ERIE WILL SETTLE
ACROSS NEW YORK AND PENNSYLVANIA. THE STRONG PRESSURE GRADIENT...
OR DIFFERENCE IN PRESSURE BETWEEN THE TWO WILL KEEP GUSTY WINDS
ACROSS MOST OF SOUTHEAST NORTH CAROLINA THROUGH TUESDAY. AREAS
ALONG THE COAST WILL BE IMPACTED THE GREATEST WITH THE HIGHEST
WIND SPEEDS BY MONDAY AFTERNOON. NORTH TO NORTHEAST WINDS WILL
AVERAGE 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. THE HIGHEST
SUSTAINED WINDS AND WIND GUSTS WILL BE RIGHT ALONG THE BEACHES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HAWKINS
000 
WWUS72 KILM 071318
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
918 AM EDT MON MAY 7 2007

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT MONDAY...

NCZ097-100-101-SCZ034-046-072100-
/O.CON.KILM.WI.Y.0005.070507T1400Z-070508T0000Z/
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND...
SHALLOTTE...WILMINGTON...WRIGHTSVILLE BEACH...CONWAY...
MYRTLE BEACH...GEORGETOWN
918 AM EDT MON MAY 7 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

INTENSE LOW PRESSURE ABOUT 290 MILES EAST SOUTHEAST OF CAPE FEAR
CONTINUES TO STRENGTHEN AND WILL DRIFT TO THE SOUTHWEST THROUGH
WEDNESDAY. THE STRONG PRESSURE GRADIENT BETWEEN THE LOW AND STRONG
HIGH PRESSURE NORTH OF THE REGION WILL KEEP GUSTY WINDS ACROSS
MOST OF NORTHEAST SOUTH CAROLINA AND SOUTHEAST NORTH CAROLINA
THROUGH TUESDAY. AREAS ALONG THE COAST WILL BE IMPACTED BY THE
STRONGEST WINDS. NORTH TO NORTHEAST WINDS WILL AVERAGE 25 TO 35
MPH WITH GUSTS AS HIGH AS 45 MPH. THE HIGHEST SUSTAINED WINDS AND
WIND GUSTS WILL BE RIGHT ALONG THE BEACHES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SRP
000 
WWUS72 KILM 071958
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
358 PM EDT MON MAY 7 2007

...WIND ADVISORY IN EFFECT TONIGHT...

NCZ097-100-101-SCZ034-046-080300-
/O.EXT.KILM.WI.Y.0005.000000T0000Z-070508T1000Z/
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND...
SHALLOTTE...WILMINGTON...WRIGHTSVILLE BEACH...CONWAY...
MYRTLE BEACH...GEORGETOWN
358 PM EDT MON MAY 7 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EDT TUESDAY...

INTENSE LOW PRESSURE ABOUT 280 MILES EAST SOUTHEAST OF CAPE FEAR
CONTINUES TO STRENGTHEN AND WILL DRIFT TO THE SOUTHWEST THROUGH
WEDNESDAY. THE STRONG PRESSURE GRADIENT BETWEEN THE LOW AND STRONG
HIGH PRESSURE NORTH OF THE REGION WILL KEEP GUSTY WINDS ACROSS
MOST OF NORTHEAST SOUTH CAROLINA AND SOUTHEAST NORTH CAROLINA
THROUGH TUESDAY. AREAS ALONG THE COAST WILL BE IMPACTED BY THE
STRONGEST WINDS. NORTH TO NORTHEAST WINDS WILL AVERAGE 25 TO 35
MPH WITH GUSTS AS HIGH AS 45 MPH. THE HIGHEST SUSTAINED WINDS AND
WIND GUSTS WILL BE RIGHT ALONG THE BEACHES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


15
000 
WWUS72 KILM 080313
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1113 PM EDT MON MAY 7 2007

...WIND ADVISORY IN EFFECT TONIGHT...

NCZ097-100-101-SCZ034-046-081000-
/O.CON.KILM.WI.Y.0005.000000T0000Z-070508T1000Z/
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND...
SHALLOTTE...WILMINGTON...WRIGHTSVILLE BEACH...CONWAY...
MYRTLE BEACH...GEORGETOWN
1113 PM EDT MON MAY 7 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY...

INTENSE LOW PRESSURE ABOUT 280 MILES EAST SOUTHEAST OF CAPE FEAR
CONTINUES TO STRENGTHEN AND WILL DRIFT TO THE SOUTHWEST THROUGH
WEDNESDAY. THE STRONG PRESSURE GRADIENT BETWEEN THE LOW AND STRONG
HIGH PRESSURE NORTH OF THE REGION WILL KEEP GUSTY WINDS ACROSS
MOST OF NORTHEAST SOUTH CAROLINA AND SOUTHEAST NORTH CAROLINA
THROUGH TUESDAY. AREAS ALONG THE COAST WILL BE IMPACTED BY THE
STRONGEST WINDS. NORTH TO NORTHEAST WINDS WILL AVERAGE 25 TO 35
MPH WITH GUSTS AS HIGH AS 45 MPH. THE HIGHEST SUSTAINED WINDS AND
WIND GUSTS WILL BE RIGHT ALONG THE BEACHES. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS72 KILM 080723
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
323 AM EDT TUE MAY 8 2007

...WIND ADVISORY IN EFFECT TONIGHT...

NCZ097-100-101-080830-
/O.CAN.KILM.WI.Y.0005.000000T0000Z-070508T1000Z/
PENDER-BRUNSWICK-NEW HANOVER-
INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND...
SHALLOTTE...WILMINGTON...WRIGHTSVILLE BEACH
323 AM EDT TUE MAY 8 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND
ADVISORY. 

STRONG WINDS WILL CONTINUE THROUGH TUESDAY AFTERNOON. WINDS MAY
STILL GUST AS HIGH AT 40 MPH.

$$

SCZ034-046-081600-
/O.EXT.KILM.WI.Y.0005.000000T0000Z-070509T0000Z/
HORRY-GEORGETOWN-
INCLUDING THE CITIES OF...CONWAY...MYRTLE BEACH...GEORGETOWN
323 AM EDT TUE MAY 8 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...

STRONG LOW PRESSURE ABOUT 230 MILES SOUTHEAST OF CAPE FEAR
WILL DRIFT TO THE SOUTHWEST THROUGH WEDNESDAY. THE STRONG
PRESSURE GRADIENT BETWEEN THIS LOW AND STRONG HIGH PRESSURE NORTH
OF THE REGION WILL KEEP GUSTY WINDS ACROSS MOST OF NORTHEAST SOUTH
CAROLINA AND SOUTHEAST NORTH CAROLINA THROUGH THIS EVENING. 
AREAS ALONG THE COAST WILL BE IMPACTED BY THE STRONGEST WINDS.
NORTH TO NORTHEAST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS AS
HIGH AS 45 MPH. THE HIGHEST SUSTAINED WINDS AND WIND GUSTS WILL BE
RIGHT ALONG THE BEACHES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS72 KILM 081422
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1022 AM EDT TUE MAY 8 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

SCZ034-046-082100-
/O.CON.KILM.WI.Y.0005.000000T0000Z-070509T0000Z/
HORRY-GEORGETOWN-
INCLUDING THE CITIES OF...CONWAY...MYRTLE BEACH...GEORGETOWN
1022 AM EDT TUE MAY 8 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

STRONG WINDS ASSOCIATED WITH THE INTENSE AREA OF LOW PRESSURE FAR
OFF THE GEORGIA COAST AND HIGH PRESSURE RIDGING ACROSS THE
CAROLINAS FROM THE NORTH WILL PERSIST THROUGH TODAY ACROSS THE
UPPER SOUTH CAROLINA COAST. SUSTAINED WINDS OF 20 TO 35 MPH ARE
EXPECTED WITH GUSTS UP TO 40 MPH. THE WINDS WILL BE HIGHEST ALONG
THE IMMEDIATE COAST.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST
WEATHER INFORMATION.

$$


SRP
000 
WWUS72 KILM 081955
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
355 PM EDT TUE MAY 8 2007

SCZ034-046-082100-
/O.CAN.KILM.WI.Y.0005.000000T0000Z-070509T0000Z/
HORRY-GEORGETOWN-
INCLUDING THE CITIES OF...CONWAY...MYRTLE BEACH...GEORGETOWN
355 PM EDT TUE MAY 8 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH WIND ADVISORY CRITERIA WILL NOT BE MET...BREEZY CONDITIONS WILL
PERSIST THROUGH TONIGHT...ESPECIALLY ALONG THE IMMEDIATE COAST.

$$

SRP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this wind advisory went out at May 6, 3:27 PM EDT, 2 minutes earlier.

Area forecast discussion, May 6, 3:27 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
327 PM EDT SUN MAY 6 2007

.SYNOPSIS...
AN INTENSE AREA OF LOW PRESSURE WILL CONTINUE TO DEVELOP JUST OFF THE OUTER
BANKS TONIGHT AND THEN SLOWLY DRIFT SOUTHWARD...REMAINING JUST OFF THE
CAROLINA COAST MUCH OF THIS WEEK. STRONG HIGH PRESSURE WILL BUILD IN
FROM THE NORTH...CREATING A PROLONGED PERIOD OF STRONG WINDS
BEGINNING THIS AFTERNOON. A PATTERN MORE TYPICAL OS SUMMER WILL DEVELOP
LATE IN THE WEEK.

&&

.NEAR TERM /THROUGH 6 AM MONDAY/...
NORTHERLY WINDS HAVE BEEN INCREASING THROUGHOUT THE DAY DUE TO THE
DEEPENING STORM SYSTEM OFF THE OUTER BANKS. GUSTS IN THE 35-40 MPH
RANGE HAVE SHOWN UP AT THE ILM AIRPORT AND SEVERAL BEACHFRONT
OBSERVATIONAL POINTS. DEWPOINTS HAVE PLUNGED INTO THE 30S AND 40S
AND SHOULD ACTUALLY REACH THE LOWER TO MID 30S FOR MOST LOCATIONS
TONIGHT.

THE NAM AND GFS MODELS AGREE THAT A SUBSTANTIAL SHOT OF COLD
ADVECTION THIS EVENING WILL LEAD TO RATHER STEEP LOW-LEVEL LAPSE
RATES FOR TONIGHT. THIS WILL PRODUCE RATHER POOR RADIATIONAL COOLING
CONDITIONS BY HOLDING SURFACE WINDS UP. LOW TEMPERATURES SHOULD
STILL DROP 10-12 DEGREES BELOW NORMAL...BUT PRIOR RECORD LOWS SHOULD
BE SAFE.

SKIES WILL BE GENERALLY CLEAR TONIGHT...BUT SOME INTERMITTENT
CLOUDINESS IS EXPECTED ALONG THE COAST THROUGH MIDNIGHT IN THE ZONE
OF INTENSE CAA. DESPITE ALL THE DYNAMIC PROCESSES OCCURRING JUST
OFFSHORE...FORECAST SOUNDINGS SHOW BONE-DRY AIR ALOFT WHICH SHOULD
PREVENT PRECIPITATION FROM DEVELOPING THIS FAR WEST.

&&

.SHORT TERM /6 AM MONDAY THROUGH TUESDAY/...
SFC LOW PROGGED TO BE APPROX 300NM EAST OF KILM AT THE BEGINNING OF
THE PD WITH A PRESSURE OF ABOUT 1000MB. AT THIS TIME THE CYCLONE
WILL ALSO BE IN THE EARLY STAGES OF OCCLUSION...ALL THE WAY THRU 200
MB...WHICH SHOULD OCCUR BY 18Z. WITH THE LOSS OF BAROCLINIC ENERGY
SOURCE THE PRESSURE FALLS WILL PROBABLY LEVEL OFF JUST BELOW 1000MB.
DURING CONFERENCE CALLS WITH WFOS ACRS MOST OF SE COAST/HPC/OPC
THERE WAS CONCERN THAT PRESSURE WILL BE LOWER. HAVE GONE WITH A WIND
ADVISORY FOR NC COASTAL COUNTIES...ESP BEACHES WHERE GUSTS SHOULD
APPROACH 45 MPH ONCE DAYTIME HEATING COMMENCES. THE ADVISORY COULD
CONCEIVABLY BE NEEDED INTO MONDAY NIGHT SINCE ALTHOUGH AN INVERSION
WILL NOT DEVELOP THERE WILL STILL BE CONSIDERABLE MIXING.

STRONG WINDS WILL CONTINUE FOR THE REMAINDER OF THE PD BUT WHETHER
OR NOT ADVISORIES WILL BE NEEDED DEPENDS ON THE STRENGTH AND TRACK
OF THE LOW...WHICH IS STILL A BIT UNCERTAIN. ALSO OF IMPORTANCE IS
THE STRENGTH AND POSITION OF THE 1030+ HIGH OVER NY/PA...WHICH IS
JUST AS MUCH CAUSE OF THE WIND AS THE STORM ITSELF ON ACCOUNT OF THE
TREMENDOUS GRADIENT BETWEEN THEM. RELATED TO THIS UNCERTAINTY IS THE
POSSIBILITY OF THE SYSTEM BRINGING SOME MOISTURE TO THE COAST BY
TUESDAY AS IT BEGINS TO RETROGRADE...WHICH IS FORTUNATELY NOW PRETTY
MUCH AGREED UPON BY MODELS. STILL FEEL THAT SLIGHT CHANCE THRU THE
PD IS THE BEST WE CAN HOPE FOR...PERHAPS BETTER CHANCES FARTHER OUT.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
MUCH LIKE THE SHORT TERM...THE LONG TERM WILL FOCUS AROUND THE
EVOLUTION OF THE ANOMALOUS LOW PRESSURE SYSTEM MEANDERING OFF THE
SOUTHEAST COAST. NO WHOLESALE CHANGES TO THE EXTENDED WHILE
BASICALLY FOLLOWING THE HPC PREFERRED SOLUTION. THIS SOLUTION AT
THIS POINT IS A COMPROMISE  BETWEEN THE GFS AND WRF
SOLUTIONS...WHICH BY THE WAY ARE COMING INTO BETTER AGREEMENT.

FORTUNATELY THE TREND WILL BE TO WEAKEN THE SYSTEM...FROM 1008 MB
WEDNESDAY MORNING TO A 1012 MB OPEN WAVE ACROSS THE FLORIDA
PENINSULA BY SATURDAY MORNING. DIFFICULT TO SAY THE COVERAGE OF THE
PRECIPITATION SHIELD ASSOCIATED WITH THE SYSTEM AT THIS
POINT...CRUDE EXTRAPOLATION OF THE GFS/WRF FIELDS WITH THE HPC
POSITIONS WOULD LEAVE OUR AREA OUT OF THE BEST FORCING/MOISTURE.
WILL KEEP POPS LOW...SLIGHT FOR NOW. A WEAK COASTAL TROUGH SETTING
UP FOR THE WEEKEND UNDER THE BUILDING 500MB RIDGE MAY BRING A BETTER
CHANCE OF RAIN...ON A DIURNAL CYCLE.

TEMPERATURES TREND FROM SLIGHTLY BELOW CLIMATOLOGY WITH ALL THE
MOISTURE EARLY TO ABOVE NORMALS UNDER THE BUILDING RIDGE BY THE
WEEKEND INTO EARLY NEXT WEEK.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
NO CEILING OR VISIBILITY RESTRICTIONS ARE EXPECTED THROUGH THE
PERIOD...HOWEVER VERY STRONG WINDS ASSOCIATED WITH THE STRONG STORM
SYSTEM JUST OFFSHORE MAY CREATE PROBLEMS AT AIRPORTS ACROSS THE
EASTERN CAROLINAS. WINDS WILL VARY FROM 010 TO 030 DEGREES WITH
SPEEDS SUSTAINED 15-25 KT...GUSTING TO 30-35 KT DURING THE DAY
MONDAY.

AVIATION OUTLOOK...CHANCE OF CONVECTIVE SHOWERS TUESDAY THROUGH
FRIDAY. STRONG NORTH WINDS 15-25 KTS WITH HIGHER GUSTS EXPECTED
THROUGH WEDNESDAY AS THE STORM SYSTEM WEAKENS BUT MOVES CLOSER TO
THE COASTLINE.

&&

.MARINE...
NEAR TERM /THROUGH 6 AM MONDAY/...
WINDS WILL INCREASE TONIGHT AS THE MONSTER STORM SYSTEM DEEPENS OFF
THE NC COAST AND DROPS SOUTH. WITH WATER TEMPERATURES NOW IN THE
UPPER 60S TO AROUND 70...SENSIBLE HEAT TRANSFER UP INTO AN
INCREASINGLY COLD AIRMASS TONIGHT WILL LEAD TO MIXING DOWN OF HIGHER
WINDS FROM ALOFT. GALE WARNINGS WILL REMAIN IN EFFECT TONIGHT FOR
ALL WATERS WITH WINDS POTENTIALLY REACHING 40+ KTS IN GUSTS...
ESPECIALLY ACROSS THE NC WATERS AFTER MIDNIGHT.

SEAS ARE ALREADY RUNNING AHEAD OF SCHEDULE WITH 8.5 FT REPORTED AT
FRYING PAN SHOALS LAST OBSERVATION. SEAS WILL CONTINUE TO BUILD
AND WILL REACH UP TO 8 FT OFF THE UPPER SC COAST AND UP TO 12 FT OFF
THE CAPE FEAR COAST BY LATE TONIGHT...NEAR TO JUST ABOVE WAVEWATCH
GUIDANCE NUMBERS.

SHORT TERM /6 AM MONDAY THROUGH TUESDAY/...
LONG DURATION OF STRONG GALES CONTINUES THROUGH MOST OF THE PERIOD.
DEBATED UPGRADING TO STORM WARNING FOR NRN TWO ZONES AS GUSTS OF 50
KTS CERTAINLY SEEM ATTAINABLE. THE WINDS HAVE PICKED UP TODAY A BIT
QUICKER AND FASTER THAN ANTICIPATED THIS TIME YESTERDAY. HOPEFULLY
THE STORM WILL BEHAVE BETTER BY TOMORROW...BEING LESS IN ITS
FORMATIVE STAGES. FOR NOW WILL GO WITH SOLID GALES AND INDICATE
GUSTS TO 50 KT IN CWF FOR NRN ZONES. GALES HAVE ALSO BEEN EXTENDED
THRU TUESDAY AFTERNOON. WITH INCREASING AGREEMENT IN GUIDANCE
REGARDING WINDS THE WNA WAVE GUIDANCE HAS SEEMED REASONABLE. SEAS
LOOK TO MAX OUT IN THE 12 TO 17 FT RANGE LATE MONDAY/MONDAY
NIGHT...HIGHEST NEAR FRYING PAN SHOALS.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
SIMILAR TO THE LONG TERM PUBLIC FORECAST...NO WHOLESALE CHANGES TO
THIS PACKAGE. WINDS WILL REMAIN STRONG WITH SPEEDS IN THE SMALL
CRAFT RANGE AT THE BEGINNING OF THE PERIOD DROPPING TO AROUND 10
KNOTS BY THE END OF THE PERIOD UNDER A WEAK SURFACE PRESSURE PATTERN.

WAVE HEIGHTS FOLLOW A SIMILAR TREND. START THE PERIOD WITH 14 OUTER
WATERS QUICKLY DIMINISHING TO 6 FEET FRIDAY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...WIND ADVISORY FROM 10 AM TO 8 PM EDT MONDAY FOR NCZ097-100-101.

MARINE...GALE WARNING UNTIL 3 PM EDT TUESDAY FOR AMZ250-252-254-256.

&&

SYNOPSIS...SHK
NEAR TERM...TRA
SHORT TERM...MBB
LONG TERM...SHK
AVIATION...TRA
Hazardous weather outlook, May 6, 3:26 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
326 PM EDT SUN MAY 6 2007

NCZ097-100-101-071000-
PENDER-BRUNSWICK-NEW HANOVER-
326 PM EDT SUN MAY 6 2007

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A MODERATE RISK OF RIP CURRENTS AT THE BEACHES TODAY...FROM BALD
HEAD ISLAND TO SURF CITY.

STRONG NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO
40 MPH WILL CONTINUE.

STRONG RIP CURRENTS...A STRONG LONG SHORE CURRENT AND ROUGH SURF
ARE ALL EXPECTED THROUGH TONIGHT. NORTHEAST WINDS WILL
PREVAIL...KEEPING ANY BEACH EROSION TO A MINIMUM AND CAPPING
BREAKERS AT SIX FEET OR LESS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ034-046-071000-
HORRY-GEORGETOWN-
326 PM EDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO
40 MPH WILL CONTINUE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG NORTH TO NORTHEAST WINDS ARE EXPECTED TO CONTINUE MONDAY
AND MONDAY NIGHT. LATER FORECASTS WILL ACCESS THE NEED FOR A WIND
ADVISORY FOR THIS PERIOD OF TIME.

STRONG RIP CURRENTS...A STRONG LONG SHORE CURRENT...VERY ROUGH
SURF...AND AN INCREASING SWELL...ARE ALL EXPECTED THROUGH TUESDAY.
NORTH TO NORTHEAST WINDS WILL PREVAIL...KEEPING ANY BEACH EROSION
TO A MINIMUM AND CAPPING BREAKERS AT SIX FEET OR LESS THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-SCZ017-023-024-032-033-039-071000-
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-
326 PM EDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NORTH TO NORTHEAST WINDS OF 15 TO 25 MPH WILL CONTINUE...OCCASIONALLY
GUSTING TO 30 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NORTH TO NORTHEAST WINDS OF 15 TO 25 MPH WILL CONTINUE...OCCASIONALLY
GUSTING TO 30 MPH...THROUGH MONDAY NIGHT OR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-071000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
326 PM EDT SUN MAY 6 2007

...GALE WARNING IN EFFECT UNTIL 3 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

05

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 4:07 PM EDTCoastal Flood StatementILM11 hr

Nearby

Wind Advisories in North Carolina, 2007Wind Advisories in South Carolina, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.